Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

How is minoxin 5% plus to treat hair loss ?

hello doctor i am 20 years old female. i am excessively losing my hair . i started applying minoxin 5% plus. initially it stopped my hair fall for atleast a month. and i can even see my small hair grow. but its been 3 months now my hair have started shedding again. i read it on net that minoxin initially causes your hair to shedd. i just wanted to confirm is it normal. i am really worried. i actually feel like crying when i see loads of hair every morning on my floor. and for how long this shedding will continue as a result of minoxin.
Asked On : Thu, 9 Jun 2011
Answers:  2 Views:  5920
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Welcome to Healthcare Magic
Good Day
Yes, Manufacturers of Minoxidil claim that hair 'shedding' is common as an early side effect but that is only because those hair and weak and now when they fall of the new strong hair will develop. As soon as you stop taking Minoxidil, the hair fall could start again. Please talk with your Dermatologist in this regard regarding the side effects of Minoxidil and to help you find a more long-term solution.
Answered: Thu, 9 Jun 2011
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Hi!,
Welcome To HealthcareMagic forum,

There are lot of things you have to understand here regarding hair loss and use of minoxidil sol.
1) females should not use 5% minoxidil for long .It can lead to side effects.
2) You can start with 5% ,but then switch over to 2% .
3) with use of minoxidil ,you would see the response only after 2 and a half months only and not before that.
4) initially you may show some hair loss.
5) minoxidil alone may not help in all the case ,so one has to find the exact cause of hair loss in your case and treat.
6) you may need other supplements too.
7) minoxidil has good response ,only if used for long.
There are lot of causes of hair loss in females ,so consult a dermatologist first find out the cause and treat accordingly.

regards,
Dr.Bharat chawda
Answered: Fri, 10 Jun 2011
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

Related questions you may be interested in

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions